Doctor insights on:
Person Suffering Dysarthria
Maybe: I have discovered in medicine that many things can happen in car crashes. If it was violent enough i guess a pressure wave from air being rapidly pushed out if your lungs may injure them. Or more likely an injury to the recurrent laryngeal nerve in your neck would cause your vocal to be paralyzed. ...Read more
I can't predict: You didn't mention the cause of your dysarthria but if it's reversible, then potentially your speech issues can be fixed (right?). However, if your dysarthria is caused by a stroke, it's less likely, at least not w/o extensive ; intensive speech therapy. In fact, you should ask your st for his/her opinion. ...Read more
Definition: difficult or unclear articulation of speech that is otherwise linguistically normal. ...Read more
Can be improved: Speech therapists help immensely, and are very successful with dysarthria. Occupational therapists may provide additional support. Some medications, such as Ritalin (methylphenidate) may improve dysphasia, and occasionally help dysarthria. So, lots of support out there. Get involved in a rehab program. ...Read more
Child neurologist: He should see a child neurologist, someone who specializes in conditions involving the brain and nervous system. ...Read more
Motor neurons....: Dysarthria is a condition in which you have difficulty controlling or coordinating the muscles you use when you speak, or weakness of those muscles. Dysarthria often is characterized by slurred or slow speech that can be difficult to understand. A brain tumor can impinge on the areas of the brain responsible for coordinating speech. ...Read more
?spastic dysphonia: (do you really mean dystonia, or is it dysphonia?) perhaps, start with otolaryngologist, and maybe, you would be a candidate for botox. Some neurologists deal with such issues, and there a scattered head and neck surgeons who specialize in voice rehab. Perhaps contact a nearby medical school and get referrals. ...Read more
Why am I experiencing a sudden onset of dysarthria (slurred speech) and ataxia (gait trouble)..!?
Could be serious: These are serious symptoms. If one has sudden onset of speech and gait problems one should call 911 and get immediate medical attention. Causes could be stroke, a medication effect and other conditions - but these are signs that something is effecting the nervous system. ...Read more
Cause-effect: Damage to the brain from any cause (stroke, trauma, infection, ms, etc) may result in dysarthria. If the part of the brain that is responsible for articulation is damaged, whatever the cause, slurred speech (dysarthria) can result. This is just basic neuro-anatomy. ...Read moreSee 1 more doctor answer
TBI general injury: Traumatic brain injury is usually a problem that involves the entire brain. Some specific areas may be involved, but this is not very common. Speaking difficulties (dysarthria) occur when a very small part of the brain is affected, and it is located in an area where this does not happen very often. ...Read more
Dr. Spiers i'm a shallow breather with minor dysarthria due to sids after birth . Will breathing be harder for me during pregnancy as baby gets bigger
I am experiencing overproduction of saliva and drooling when yawning. Is it a symptom of Parkinson's disease dysphagia dysarthria? On antipsychotics
Side effect: without additional parkinsonism symptoms such as slowness of movement, resting tremors, cogwheel rigidity, isolated excess drooling is unlikely to be related to Parkinson's disease and most likely is a side effect of an antipsychotic which can cause excessive saliva production and drooling. This issue resolves with discontinuation of an antipsychotic. ...Read more
Every evening I run out of energy (more than exhausted), w. ataxia + dysarthria, even at low activity level during day. Next morning fine. Cause?
5 mo. Dysarthria w tongue elevated in back like slide w horzntl indention&dip in indention. No tongue protrusion passed teeth. Dr/therapist no idea. ?
Baggage.: You might have had that difficulty in the past, or you are trying to avoid uncomfortable subjects. ...Read more
What medicine?: It is not at all normal for medicine to cause slurry speech and difficulty talking..Unless it is a sedative, anesthetic, narcotic or other centrally acting medication. Some medications, if not taken as directed may interact or change drug availability, with other medications or alcohol to cause the patient unexpected side effects. Call the prescribing doctor for advise or go to your nearest er. ...Read more
? social phobia: A social phobia is one of a group of anxiety disorders in which it is increasingly difficult to interact in group settings. At their worst, social phobia's can be pretty crippling and prevent people from joining in situations they would have previously enjoyed. Psychotherapy with a licensed, psychologist or therapist can be enormously beneficial, as can meds sometimes. Your pcp can help set up! ...Read more
Wondering why I have difficulty talking with people from my past? Because I have little in common anymore?
Many Possibilities: Many possibilities exist that could make it difficult to converse with people from our past. Anxiety is most likely and sources of the anxiety might include: * lack of common interests * embarrassed at their lack of accomplishments * embarrassed at your lack of accomplishments * opposing religious/political view points * unawareness of details of past relationship if a problem see a therapist. ...Read more